MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SureForm; SUREFORM 45 RELOAD WHITE

INTUITIVE SURGICAL, INC SureForm; SUREFORM 45 RELOAD WHITE
Model Number 48345W-03
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 07/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the white sureform 45 reload staple line bled after a misfire; the staple line was incomplete.The site reported being required to manually select the reload color from the surgeon side console before the fire.The sureform 45 curved-tip stapler was replaced with a backup stapler.After a successful firing sequence, no error messages were observed; the white staple line bled and required intervention.The surgeon reports the level of bleeding produced from the staple line was unexpected; the estimated blood loss was not provided.The bleeding was controlled intraoperatively; the procedure was completed robotically with a backup reload.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the sureform 45 white reload associated with this complaint.Failure analysis did not confirm the reported event.There was no damage to the reload.There are no device related failures.The reload was returned unused and unfired.It did not proceed with the instrument.Visual inspection displayed no signs of physical damage to the cartridge, knife, pushers, or cover.The reload was attached to an in-house golden instrument and placed and driven on an in-house system.The reload attached to and removed from the instrument without any issues on multiple attempts.The instrument passed the recognition and engagement tests.The reload passed the reload recognition test.The instrument initialized, clamped, fired, and unclamped without any issues using the returned reload.There was no damage to the reload or its components.No product issue was identified.The sureform 45 curved-tip stapler instrument was returned for failure analysis.The reported issue with the instrument could not be replicated nor confirmed.Visual inspection displayed no signs of physical damage.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully twice using two blue sf45 reloads.The cut-line appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The instrument passed the recognition and engagement tests on 3 of 3 attempts.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument attached to and removed from the arm without any issues on multiple attempts.A review of the logs was unable to verify any failures.The instrument was fully functional.There was no problem detected.Sureform 45 stapler logs show that the instrument was installed on the system 3 times and fired 3 reloads (2 green, followed by 1 white).On install 1, the system failed to detect the reload color and the user manually selected the green reload via the user interface on the surgeon side console (ssc) touchpad.The first clamp was successful, and the firing was completed with no pauses for compression.On installs 2 and 3, the first clamps were successful, and the firings were each completed with no pauses for compression.The instrument was then removed and not used in the procedure again.

Brand Name
SureForm
Common Device Name
SUREFORM 45 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50524123
Report Number2955842-2026-37385
Device Sequence Number13437612
Product Code GDW
UDI-Device Identifier10886874117122
UDI-Public(01)10886874117122(10)K10260226
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number48345W-03
Device Catalogue Number48345W
Device Lot NumberK10260226
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/25/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/06/2026
Initial Report FDA Received Date08/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown